Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 26, NWS Tulsa, OK

July 1, 2021Muskogee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Jul 1, 2021, 2:32 PM CDT for Muskogee County, Oklahoma. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 2:32 PM CDT (19:32 UTC)
Expired
Jul 1, 2021, 6:07 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 26.34 ft at Jul 1, 2021, 5:00 PM CDT.

actionminormoderate253007/0107/02
Action stage
27 ft
Minor stage
28 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

350 
WGUS84 KTSA 011932
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
232 PM CDT Thu Jul 1 2021

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Arkansas River near Muskogee affecting Muskogee County.


OKC101-020745-
/O.NEW.KTSA.FL.Y.0026.210701T1932Z-210703T0000Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
232 PM CDT Thu Jul 1 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Arkansas River near Muskogee.
* From this afternoon to tomorrow evening.
* At 2:00 PM CDT Thursday the stage was 26.0 feet.
* Action stage is 27.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to a crest of 27.1 feet 
  tomorrow morning, which is below flood stage. Interests near the 
  river should closely monitor updates to this forecast.
* Impact...At 27.0 feet, no flooding occurs but low lying 
  agricultural areas may be threatened. Continue to monitor later 
  forecasts.


&&

LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532
      3583 9537

$$
1 follow-up statement
655 
WGUS84 KTSA 012307
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
607 PM CDT Thu Jul 1 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Arkansas River near Muskogee affecting Muskogee County.

OKC101-020015-
/O.CAN.KTSA.FL.Y.0026.000000T0000Z-210701T2307Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
607 PM CDT Thu Jul 1 2021

...The Flood Advisory for the Arkansas River near Muskogee has been 
cancelled...

The Flood Advisory is cancelled for
  the Arkansas River near Muskogee.
* At 5:00 PM CDT Thursday the stage was 26.3 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 28.2 feet Friday morning. It will then fall 
  below flood stage Saturday morning.


&&

LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532
      3583 9537

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 1, 11:57 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 1, 11:57 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1157 AM CDT Thu Jul 1 2021

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Shower and thunderstorm impacts are likely at all terminals during
the first 4 to 6 hours of the valid TAF period, with tempo
IFR/MVFR ceilings and visibilities expected. MLC and FSM will be
most likely to see prolonged periods of such, with more isolated
to scattered afternoon activity expected for the NE OK and far NW
AR terminals. Activity should diminish during the evening. MVFR
ceilings should affect all terminals for much of the latter half
of the valid TAF period, with potential for reduced visibilities
within a few hours of sunrise at the NE OK terminals, as well.
MLC/FSM may see additional shower and thunderstorm impacts mid to
late morning tomorrow and will cover with PROB30s.

&&

.PREV DISCUSSION... /Issued 1035 AM CDT Thu Jul 1 2021/

..UPDATE...

DISCUSSION...
The biggest concern in the short term is the ongoing locally heavy
rain and flooding across parts of northeast and east central
Oklahoma. Mesoanalysis clearly shows a pronounced area of well
over 2 inch precipitable water values centered over northeast
Oklahoma, in addition to locally favorable moisture transport
vectors, both leading to repeated rounds of training, efficient
showers/storms. A slow southward trend in the current activity is
noted in recent radar data, which should continue through the day,
albeit not as fast as the HRRR would suggest. If the current
activity does move southward as expected, additional showers and
thunderstorms will be possible mid to late afternoon across some
of these same areas.

The main change to the going forecast has been to add Cherokee and
Adair counties to the Flash Flood Watch, given some of the
rainfall totals that have occurred this morning. Tweaks were also
made to the near term POPs to better capture the current activity.
The afternoon POPs look good for now. Will have to watch highs
closely, especially in northeast Oklahoma, as they could need to
be reduced some if the current showers and thunderstorms don't
move out as quickly as currently expected.

PREV DISCUSSION... /Issued 625 AM CDT Thu Jul 1 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions vary greatly across eastern Oklahoma
and western Arkansas with scattered showers and storms
across northeast Oklahoma and western Arkansas. These conditions
will continue through much of the day as the shower and storms
activity continues as a cold front slowly moves through the region.

PREV DISCUSSION... /Issued 258 AM CDT Thu Jul 1 2021/

DISCUSSION...
Satellite imagery/areas radars are detecting developing convection
from western KS into far southeastern KS, along the northern
periphery of the upper ridge. Storm motion should become more
southeasterly through the rest of the night, with storm chances
increasing across parts of northeast OK into northwest AR towards
daybreak. Slow storm motions and anomalously high PWATs will
result in pockets of locally heavy rainfall.

CAMs are displaying considerable spread with the various
convection elements through the day, although the overall trend of
a southward shift of the heavier rain axis into southeast OK
during the afternoon/early evening is maintained. Not planning on
expanding the watch into southeast OK/northwest AR as these areas
have seen considerably less rainfall over the past 4-5 days than
areas farther north. But given the timing concerns, will extend
the existing watch across northeast OK through the remainder of
the afternoon.

Drier low-level air will overspread the region behind the front,
with fine (i.e. lower humidity) weather shaping up for the
holiday weekend. Morning lows will be quite pleasant (60s, with
some 50s possible for northwest AR) with afternoon highs returning
closer to early July norms. Weak mid-level troffing will develop
through the southern Plains by mid week, with low chances of
showers/storms returning.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ054>070.

AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Jul 1, 12:50 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1250 PM CDT Thu Jul 1 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1250 PM CDT Thu Jul 1 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and embedded thunderstorms are ongoing across
much of eastern Oklahoma early this afternoon, while scattered
activity exists in western Arkansas. Heavy rainfall and localized
flash flooding remains the primary threat with these showers and
storms, with observed rainfall rates exceeding an inch per hour at
times. The axis of heavy rain, currently across parts of
northeast Oklahoma, will continue to sag southward through the
afternoon and into the evening. However, additional isolated to
scattered thunderstorms are expected to develop across northeast
Oklahoma and northwest Arkansas during the mid to late afternoon,
which could also lead to localized flash flooding due to the
already saturated conditions. A limited threat of damaging
downburst winds will also exist with storms this afternoon. Expect
coverage to diminish into the overnight hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY THROUGH WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Shower and storm chances will linger into Friday mainly across
southeast Oklahoma and west central Arkansas. After a dry and
pleasant holiday weekend, rain chances return for next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 1, 12:04 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1204 PM CDT THU JUL 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     FLASH FLOOD      BROKEN ARROW            36.05N 95.79W
07/01/2021                   TULSA              OK   BROADCAST MEDIA

            WATER OVER 101ST STREET NEAR CEDAR RIDGE COUNTRY CLUB.

&&

CAS
Local storm report, Jul 1, 2:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT THU JUL 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      2 NNW OWASSO            36.29N 95.87W
07/01/2021                   TULSA              OK   EMERGENCY MNGR

            INTERSECTION OF 96TH AND MINGO IN OWASSO IS
            CLOSED DUE TO HIGH WATER.

&&

SRC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:43 PM CDTSpecial Weather StatementTSATulsa47 min
Jun 30, 10:20 PM CDTAreal Flood AdvisoryTSACreek, Tulsa115 min
Jul 1, 5:02 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Ottawa3 hr
Jul 1, 5:50 AM CDTFlash Flood WarningTSACraig, Delaware4 hr
Jul 1, 7:14 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa, Wagoner3 hr
Jul 1, 7:24 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Rogers3 hr
Jul 1, 8:06 AM CDTAreal Flood AdvisoryTSAOsage, Rogers, Tulsa, Wagoner, Washington3 hr
Jul 1, 8:16 AM CDTAreal Flood AdvisoryTSAMuskogee, Wagoner3 hr
Jul 1, 8:27 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Jul 1, 9:30 AM CDTFlash Flood WarningTSATulsa, Wagoner4 hr
Jul 1, 10:40 AM CDTFlash Flood WarningTSAWagoner3 hr
Jul 1, 10:57 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee3 hr
Jul 1, 11:40 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jul 1, 12:02 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee3 hr
Jul 1, 12:59 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee3 hr
Jul 1, 1:42 PM CDTAreal Flood WarningTSAWagoner3 hr
Jul 1, 1:51 PM CDTAreal Flood WarningTSATulsa, Wagoner3 hr
Jul 1, 2:16 PM CDTRiver Flood AdvisoryTSATulsa4 hr
Jul 1, 5:43 PM CDTRiver Flood WarningTSAOsage, Tulsa8 hr
Jul 1, 5:50 PM CDTRiver Flood WarningTSATulsa14 hr
Jul 1, 6:07 PM CDTRiver Flood WarningTSAMuskogee8 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.